Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

What causes fast heart beat with history of high BP?

User rating for this question
Excellent
Answered by

Rheumatologist
Practicing since : 2008
Answered : 2366 Questions
Question
I have High Blood pressure (HTN), Aortic Insufficiency (Trace/Min. amnt), Mitral Insufficiency (Trace/Min. amnt), Tricuspid Insuficiency (Trace/Min. amnt), and Diastole Heart Dysfunction (Mild). My heart was beating fast, slightly had shortness of breath, am still having pain in the front left chest and in my back on the left side, which really hurts when laughing. And the ribs hurts on that hole left side when laughing. Still hurts when not laughing especially in the middle of my back on left side. What are these symptoms of?
Posted Sun, 31 Aug 2014 in Hypertension and Heart Disease
 
 
Answered by Dr. Shruti Rijhwani 3 hours later
Brief Answer:
Follows.

Detailed Answer:
Dear Madam ,

Thank you for posting your query on HCM.

Well looking into your query I will like to tell you that if since you have a history of high BP , the fast heart beat you had was probably arrythmias or tachycardia which could give rise to shortness of breath and this kind of pain also.

Another thing is pleurisy which can give rise to this kind of pain, since you also suffer from rheumatoid arthritis it can give rise to this . It will be very difficult to give you an answer on the basis of just history as it will require examination .
I think you should see a physician for the same and get a Chest x ray done to look for the pathology .

Take care.

Dr. Shruti
Above answer was peer-reviewed by
 
Follow-up: What causes fast heart beat with history of high BP? 2 days later
Having all of these heart problems at the same time, is this dangerous? Especially when not taking any meds for them (stopping the meds on your own)? What happens when you don't take anything, besides having the symptoms itself? How can you tell which one is the symptom and the others are not when having a symptom of one of them? How can you tell when all of them are flaring up at the same time? Or two or three, but not all of them?
 
 
Answered by Dr. Shruti Rijhwani 7 hours later
Brief Answer:
Follows.

Detailed Answer:
Dear Madam,

Thanks for reverting back.

I have gone through the heart issues that you have written , all your valve incompetencies are mild so its very unlikely that they have given the symptoms .
There is a chance that they may increase after stopping the medicine .

If you get shortness of breath during daily household work , at rest , persistent cough , chest pain , these are all indicative that the problem is increasing .Plus exact monitoring can be done by doing a 2D ECHO of heart at regular intervals .

Dr. Shruti
Above answer was peer-reviewed by
 
Follow-up: What causes fast heart beat with history of high BP? 19 hours later
What are all the symptoms for Aortic Insufficieny, Mitral Insufficiency, and Tricuspid Insufficiency? All these are valves, right? And what is Diastolic Heart Dysfunction... a valve, too?
 
 
Answered by Dr. Shruti Rijhwani 6 hours later
Brief Answer:
Follows.

Detailed Answer:
Dear Madam,

You have mild valvular insufficiencies which means there is little leaking of blood while the valves close , mild ones dont give any symptoms , generally symptoms occur due to onset of cardiac failure due to congestion .

On that there will be shortness of breath , coughing , inability to walk long distances, swelling over feet etc. will appear.

Diastolic dysfunction is common in people with hypertension which means heart is unable to relax properly . It has nothing to do with valve . Until and unless ejection fraction of heart drops there is nothing to worry with this diastolic dysfunction.

Dr. Shruti
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor